Start Submission Become a Reviewer

Reading: Iatrogenic hypercalcemia induced acute pancreatitis following verapamil overdose: A case report

Download

A- A+
Alt. Display

Case Reports

Iatrogenic hypercalcemia induced acute pancreatitis following verapamil overdose: A case report

Authors:

K. Ranatunga ,

Teaching Hospital, Karapitiya, Sri Lanka, LK
X close

K. Jayasekera

Teaching Hospital, Karapitiya, Sri Lanka, LK
X close

Abstract

Calcium channel blockers (CCBs) are a widely prescribed group of medications. CCB overdose results in profound haemodynamic effects, which could lead to rapid deterioration. It often requires a multitude of pharmacological agents to achieve a favourable outcome. Herein, we report a case of a 56-year-old female who presented after verapamil overdose and was treated with intensive medical therapy including an intravenous infusion of calcium. She subsequently developed iatrogenic hypercalcemia-induced acute pancreatitis. She was successfully managed with supportive care.

How to Cite: Ranatunga, K. and Jayasekera, K., 2022. Iatrogenic hypercalcemia induced acute pancreatitis following verapamil overdose: A case report. Anuradhapura Medical Journal, 16(3), pp.35–37. DOI: http://doi.org/10.4038/amj.v16i3.7744
14
Views
7
Downloads
Published on 24 Dec 2022.
Peer Reviewed

Downloads

  • PDF (EN)

    comments powered by Disqus